Spironolactone and Restylane - Blood Clotting Issues / Bruising?
- Asked by Ambler in Ambler PA
- 2 years ago
Thanks to the physicians who provided responses to my inquiry regarding hair loss medications(specifically spironalctone) and restalyne procedures. Most of the responses have indicated that there are no adverse reactions between these two medications. To be more specific, I am told that spiro does lead to blood clotting due to the diuretic factors with this medication. Could this effect increase/decrease the amount of bruising? Thanks all
Restylane and Spironolactone
There should be no added risk of bruising if you are taking spironolactone nor do I believe would it protect you from bruising. It's always good to let whoever is injecting know what medications (prescription and non-prescription) you are taking, as well as vitamins, supplements , homeopathic remedies and herbs.
Web reference: http://www.marinaplasticsurgery.com
Spironolactone and Restylane are not a problem together.
I suspect you are doing a lot of research to make sure you have no problems in your quest for Restylane treatment, but I think you may be overreading the risks to a degree. Spironolactone is very safe in someone who does not have kidney disease and can normally process potassium and fluids. The risk of bruising is common to anyone getting filler treatments. Blood clots are an increased risk in some people who take birth control pills but this is not related to Spironolactone. Please consult your board-certified dermatologist or plastic surgeon specifically about each of these issues. If you are afraid to ask your own injector about these concerns, you should find a new doctor. Open communication is very important.
Web reference: http://www.JessicaKrantMD.com
Spironolactone does not increase bruising due to injections of filler products
Spironolactone does not increase bruising due to injections of filler products. A diuretic, especially in the low doses typically used with spironolactone, should have no effect on clotting.
Spironolactone and restylane
Injecting one of the hylaronic acids as a facial filler while a patient is on sprinonolactone should not be a problem.
Spironolactone and bruising
Spironolactone and bleeding
The action of spironolactone is to inhibit aldosterone, a hormone that normally conserves sodium and releases potassium from the body. Aldosterone is one of the ways the body has to regulate blood pressure.
We use spironolactone for its side effect - blocking androgen hormones, which helps with hair loss or excessive hair growth and acne in women.
Clinically I have never seen increased bleeding with spironolactone, but there are reports of it being associated with bleeding from the stomach and small intestine in about 3% of patients taking it, more so in higher doses.
It does not lead to better clotting, may be just the opposite, but in the doses we use it for its antiandrogen effect it is practically never seen.
Not aware of any increased risk of bleeding complications with this med
I have never heard of any bleeding complications from spironolactone. I do not believe that it affects platelet function or any of the clotting factors either. It should not affect your brusing.
There is a study about sprionolactone and upper GI bleeding - (Verhamme KMC, Mosis G, Dieleman JP, et al. (2006). "Spironolactone and risk of upper gastrointestinal events: population based case-control study". Brit Med J 333 (7563)). So theoretically, there may be a small effect, but I personally have never seen this clinically.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.